Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 72, NWS Atlanta, GA

September 21, 2009Gordon County, Murray County, Whitfield County, Georgia

NWS Atlanta, GA issued this river flood warning at Sep 21, 2009, 10:50 AM EDT for Gordon County, Murray County, Whitfield County, Georgia. It took effect at Sep 22, 2009, 4:49 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 21, 2009, 10:50 AM EDT (14:50 UTC)
In effect from
Sep 22, 2009, 4:49 AM EDT
Expired
Sep 21, 2009, 10:57 PM EDT
In force
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Gordon County, GA, Murray County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Conasauga River at Tilton (TLNG1). The gauge peaked at 15.73 ft at Sep 22, 2009, 10:00 PM EDT.

actionminormoderate102009/2109/2209/23
Action stage
15 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02387000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 211450
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1050 AM EDT MON SEP 21 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND 
  WHITFIELD COUNTIES.
  ETOWAH RIVER NEAR CANTON AFFECTING CHEROKEE COUNTY.
  OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
  MONROE AND TWIGGS COUNTIES.
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES.
  CHATTAHOOCHEE RIVER NEAR WHITESBURG AFFECTING CARROLL...COWETA AND
  HEARD COUNTIES.

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC045-077-149-220450-
/O.EXT.KFFC.FL.W.0068.000000T0000Z-090924T1424Z/
/WHTG1.3.ER.090921T0715Z.090922T1200Z.090924T0824Z.UU/
1050 AM EDT MON SEP 21 2009

...FORECAST FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY...THE 
FLOOD WARNING CONTINUES FOR 
  THE CHATTAHOOCHEE RIVER NEAR WHITESBURG
* UNTIL THURSDAY MORNING.
* AT 10 AM MONDAY THE STAGE WAS 23.6 FEET AND RISING. 
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 28.5 FEET BY TOMORROW 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY MORNING.
* AT 28.0 FEET...MAJOR FLOODING CONTINUES. RIVER INTAKE BUILDINGS 
  FLOOD AT GEORGIA POWER PLANT YATES.

$$

GAC117-121-220449-
/O.EXT.KFFC.FL.W.0067.000000T0000Z-090924T0815Z/
/APHG1.2.ER.090921T0042Z.090922T0600Z.090924T0215Z.NO/
1050 AM EDT MON SEP 21 2009

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...THE 
FLOOD WARNING CONTINUES FOR 
  THE BIG CREEK NEAR ALPHARETTA
* UNTIL LATE WEDNESDAY NIGHT.
* AT 10 AM MONDAY THE STAGE WAS 9.5 FEET AND RISING. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 7.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 10.8 FEET AFTER MIDNIGHT 
  TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY BEFORE 
  MIDNIGHT.
* AT 10.0 FEET...MODERATE FLOODING BEGINS. FLOODING OF YARDS BEGINS 
  ALONG THE REACH OF CREEK BETWEEN CUMMING IN FORSYTH COUNTY THROUGH 
  ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. ADDITIONAL FLOODING 
  IS COMMON ALONG OLD FEDERAL ROAD AND NICHOLSON ROAD NEAR THE ETOWAH
  RIVER IN WESTERN FORSYTH COUNTY.

$$

GAC129-213-313-220449-
/O.NEW.KFFC.FL.W.0072.090922T2248Z-090923T1825Z/
/TLNG1.1.ER.090922T2248Z.090923T0600Z.090923T1225Z.NO/
1050 AM EDT MON SEP 21 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE CONASAUGA RIVER NEAR TILTON
* FROM TUESDAY EVENING UNTIL WEDNESDAY AFTERNOON.
* AT 10 AM MONDAY THE STAGE WAS 10.0 FEET AND RISING. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE
  TO RISE TO NEAR 18.4 FEET BY EARLY WEDNESDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* AT 18.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS OF THE
  WOODLAND AREAS ALONG THE RIVER.

$$

GAC057-220449-
/O.NEW.KFFC.FL.W.0073.090921T2200Z-090922T2320Z/
/CNNG1.1.ER.090921T2200Z.090922T1200Z.090922T1720Z.NO/
1050 AM EDT MON SEP 21 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE ETOWAH RIVER NEAR CANTON
* FROM THIS EVENING UNTIL TUESDAY EVENING.
* AT 10 AM MONDAY THE STAGE WAS 14.6 FEET AND RISING. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 16.3 FEET BY TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON.
* AT 17.0 FEET...MINOR FLOODING CONTINUES TO EXPAND. PARKING LOT AND 
  ROAD TO BOILING PARK BEGINS TO FLOOD. FLOODING OF LOWLANDS BEGINS 
  TO INCREASE.

$$

GAC021-153-169-207-289-220449-
/O.NEW.KFFC.FL.W.0074.090922T2308Z-090926T0508Z/
/MACG1.1.ER.090922T2308Z.090924T0000Z.090925T2308Z.NO/
1050 AM EDT MON SEP 21 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE OCMULGEE RIVER NEAR MACON
* FROM TUESDAY EVENING UNTIL LATE FRIDAY NIGHT.
* AT 10 AM MONDAY THE STAGE WAS 16.9 FEET AND RISING. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE
  TO RISE TO NEAR 22.5 FEET BY WEDNESDAY EVENING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY FRIDAY EVENING.
* AT 23.0 FEET...MINOR FLOODING CONTINUES TO EXPAND.

$$
2 follow-up statements
000 
WGUS82 KFFC 211809
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
209 PM EDT MON SEP 21 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND 
  WHITFIELD COUNTIES 
 
.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC129-213-313-220809-
/O.EXT.KFFC.FL.W.0072.090922T0849Z-090923T1321Z/
/TLNG1.1.ER.090922T0849Z.090922T1400Z.090923T0721Z.NO/
209 PM EDT MON SEP 21 2009

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
  THE CONASAUGA RIVER NEAR TILTON
* FROM EARLY TOMORROW UNTIL WEDNESDAY MORNING.
* AT 2PM MONDAY THE STAGE WAS 13.5 FEET AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE 
  TO RISE TO NEAR 18.4 FEET BY TOMORROW LATE MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* AT 18.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS OF THE
  WOODLAND AREAS ALONG THE RIVER.

$$
000 
WGUS82 KFFC 220257
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1057 PM EDT MON SEP 21 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND 
  WHITFIELD COUNTIES
 
&&

GAC129-213-313-220327-
/O.CAN.KFFC.FL.W.0072.000000T0000Z-090923T1321Z/
/TLNG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1057 PM EDT MON SEP 21 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE CONASAUGA RIVER NEAR TILTON
* AT 10 PM MONDAY THE STAGE WAS 13.9 FEET. 
* FLOOD STAGE IS 18 FEET. 
* THE RIVER IS FORECAST TO CONTINUE SLOWLY RISING REACHING 16.5 TO
  17 FEET TUESDAY AFTERNOON...BUT WILL STAY BELOW FLOOD STAGE.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 21, 10:14 AM EDT, 36 minutes earlier.

Area forecast discussion, Sep 21, 10:14 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1014 AM EDT MON SEP 21 2009

.UPDATE...
RAIN CONTINUES TO DEVELOP OVER NORTH GEORGIA BEHIND THE EXITING
SHORT WAVE. NEXT SHORT WAVE OVER ALABAMA MOVING SLOWLY TOWARD
GEORGIA AND SHOULD BE ENTERING THE STATE LATER THIS AFTERNOON.
CENTRAL GA SEEING SOME SUNSHINE...SIMILAR TO YESTERDAY. AFTERNOON
HEATING WILL AID IN SHOWERS/THUNDERSTORM DEVELOPMENT. CURRENT
FORECAST IS HANDLING THE SITUATION WELL AND NO UPDATE IT PLANNED.

&&

.SHORT TERM /TODAY THROUGH TUESDAY/...
MOIST ATLANTIC LOW LEVEL FLOW AND SW UPPER FLOW COMBINING TO PRODUCE
HEAVY SHOWERS AND THUNDERSTORMS OVER N AND PARTS OF CENTRAL GA
TODAY. LOW LEVEL FLOW EXPECTED TO WEAKEN LATER TODAY AND TONIGHT AND
THIS SHOULD DIMINISH THE HEAVIER RAIN POTENTIAL WITH LESSER RAIN
CHANCES AND MUCH LESS AMOUNTS EXPECTED FOR TUESDAY.

HIGH TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL TODAY AND TUESDAY.
LOW TEMPERATURES 5 TO 8 DEGREES ABOVE NORMAL THE NEXT 2 NIGHTS.

OVERALL CONFIDENCE IS MODERATE.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
HIGH PRESSURE ALOFT BUILDS OVER THE AREA FOR WEDNESDAY WITH CHANCES
FOR SHOWERS AND THUNDERSTORMS BECOMING MORE DIURNAL WITH SIMILAR
CONDITIONS FOR THURSDAY AND FRIDAY. BETTER MOISTURE RETURNS FOR
SATURDAY WITH A COLD FRONT APPROACHING FOR SUNDAY. ALL IN ALL...
TEMPERATURES GENERALLY NEAR OR ABOVE NORMAL THIS PERIOD.

.AVIATION...
WIDESPREAD IFR CONDITIONS (WITH POCKETS OF LIFR) DOMINATING TAF
SITES EARLY THIS MORNING...AS BROAD AREA OF RAIN WITH EMBEDDED
T-STORMS SPREAD ACROSS THE NORTHERN HALF OF THE CWA. EXPECT GRADUAL
IMPROVEMENT INTO THE MVFR RANGE BY LATE MORNING...BUT WITH
INTERMITTENT RA/TSRA PERSISTING THOUGH THE DAY...CIGS/VSBYS IN THE
IFR RANGE STILL POSSIBLE IN HEAVY SHOWERS/TSTORMS. WINDS E-SE 5 TO
10 KTS LOOK GOOD FOR MUCH OF THE PERIOD.

49

&&

.HYDROLOGY...
FLOOD WATCH HAS BEEN EXTENDED TO MIDDAY TUESDAY. LOCAL AMOUNTS OF 1
TO 5 INCHES TODAY WITH THE HIGHER AMOUNTS OVER PLACES THAT HAVE SEEN
6 TO 12 INCHES IN THE LAST 24 HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          77  68  83  66  87 /  90  60  50  30  30
ATLANTA         79  68  82  68  86 / 100  60  50  20  30
BLAIRSVILLE     73  66  76  66  81 / 100  80  70  30  40
CARTERSVILLE    80  69  83  66  87 / 100  80  60  20  40
COLUMBUS        86  70  87  70  88 /  70  50  30  20  30
GAINESVILLE     74  67  79  66  85 / 100  70  60  30  40
MACON           86  70  87  69  90 /  80  40  40  20  30
ROME            80  70  83  67  87 / 100  80  60  20  40
PEACHTREE CITY  82  69  84  67  87 /  90  60  50  20  30
VIDALIA         87  70  88  71  89 /  50  20  40  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL...
CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...DAWSON...
DEKALB...DOOLY...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN...MACON...
MADISON...MARION...MERIWETHER...MONROE...MORGAN...MURRAY...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI...PUTNAM...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...
TALBOT...TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION...
UPSON...WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

&&

BDL
Hazardous weather outlook, Sep 21, 5:38 AM EDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
538 AM EDT MON SEP 21 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
538 AM EDT MON SEP 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
OCCASIONAL SHOWERS AND THUNDERSTORMS EXPECTED WITH HEAVY RAINFALL
AND AREAS OF SIGNIFICANT FLOODING.

.SYNOPSIS...
A PERSISTENT LOW PRESSURE OVER THE MIDDLE MISSISSIPPI VALLEY
CONTINUES TO DRAW A VERY MOIST TROPICAL AIRMASS NORTHWARD FROM THE
GULF INTO MUCH OF THE SOUTHEASTERN STATES. A SERIES OF UPPER LEVEL
WEATHER DISTURBANCES CROSSING GEORGIA TODAY ALONG WITH
SOUTHEASTERLY UPSLOPE FLOW WILL ENHANCE RAINFALL ACROSS THE LOCAL
AREA TODAY.

.PRIMARY HAZARDS...
HEAVY RAINFALL AND FLOODING WILL BE THE MAIN HAZARDS TODAY AND
TONIGHT...ESPECIALLY ACROSS NORTH GEORGIA. OCCASIONAL LIGHTNING
AND GUSTY WINDS WILL ALSO BE POSSIBLE WITH SOME OF THE STRONGER
STORMS.

.DISCUSSION...
THE ATMOSPHERE REMAINS VERY MOIST WITH PRECIPITABLE WATER VALUES
AROUND 2 INCHES. SOILS ARE SATURATED AFTER SEVERAL DAYS OF
WIDESPREAD RAINFALL AND ADDITIONAL HEAVY RAIN IS EXPECTED
TODAY...ESPECIALLY ACROSS NORTH GEORGIA. THIS MAY LEAD TO
ADDITIONAL FLOODING ALONG CREEKS...STREAMS...RIVERS AND OTHER LOW
LYING AREAS. A FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY
MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS AND THUNDERSTORMS ARE LIKELY AGAIN ON TUESDAY. THERE IS A
GOOD CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE REST OF THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF HEAVY RAIN AND FLOODING THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Sep 21, 4:57 AM EDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 AM EDT MON SEP 21 2009

GAZ034-210945-
457 AM EDT MON SEP 21 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN GWINNETT COUNTY UNTIL 545 AM EDT...

AT 455 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LAWRENCEVILLE...MOVING NORTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS GWINNETT COUNTY THROUGH 545 AM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE PLEASANT HILL...SNELLVILLE...GRAYSON...
LAWRENCEVILLE...SUWANEE...HARBIN...HOG MOUNTAIN...SUGAR HILL...REST
HAVEN...DACULA AND BUFORD. HEAVY DOWNPOURS WILL FALL OVER AREAS
ALREADY EXPERIENCING FLOODING. DO NOT GO OUT ON THE ROADS UNLESS
ABSOLUTELY NECESSARY.
Special weather statement, Sep 21, 6:59 AM EDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
659 AM EDT MON SEP 21 2009

GAZ031-032-043-211145-
659 AM EDT MON SEP 21 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN DOUGLAS...PAULDING AND COBB COUNTIES UNTIL 745 AM EDT...

AT 657 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH VERY HEAVY RAIN FROM LOST MOUNTAIN PARK TO
LAKE VAL-DO-MAR...MOVING NORTHEAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS DOUGLAS...PAULDING AND COBB COUNTIES THROUGH 745 AM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAKE VAL-DO-MAR...
HIRAM...LOST MOUNTAIN PARK...DOUGLASVILLE...DUE WEST...
BROWNSVILLE...KENNESAW...LITHIA SPRINGS...KENNESAW STATE
UNIVERSITY...POWDER SPRINGS...JIM R MILLER PARK...AUSTELL AND
MARIETTA.

ADDITIONAL RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES CAN BE EXPECTED
ACROSS THE AREA. OFFICIALS ARE URGING RESIDENTS TO AVOID GOING OUT
ON THE ROADS.
Special weather statement, Sep 21, 8:35 AM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
835 AM EDT MON SEP 21 2009

GAZ021-031-032-211315-
835 AM EDT MON SEP 21 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN PAULDING...COBB AND CHEROKEE COUNTIES UNTIL 915 AM EDT...

AT 834 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH VERY HEAVY RAIN OVER LOST MOUNTAIN
PARK...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS PAULDING...COBB AND CHEROKEE COUNTIES THROUGH 915 AM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE POWDER SPRINGS...
HIRAM...NEW HOPE...CROSS ROADS...LOST MOUNTAIN PARK...DUE WEST...JIM
R MILLER PARK...ACWORTH...KENNESAW...DOBBINS AIR RESERVE BASE...
MARIETTA...KENNESAW STATE UNIVERSITY...WHITE WATER PARK...MOUNT
BETHEL AND SANDY PLAINS.

HEAVY DOWNPOURS WILL CONTINUE ACROSS AREAS ALREADY EXPERIENCING
FLOODING. ADDITIONAL RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES CAN BE
EXPECTED ACROSS THE AREA. OFFICIALS ARE URGING RESIDENTS TO AVOID
GOING OUT ON THE ROADS.
Local storm report, Sep 21, 9:05 AM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
905 AM EDT MON SEP 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      3 S CANDLER             34.16N 83.77W
09/21/2009                   JACKSON            GA   COUNTY OFFICIAL

            HIGH WATER ALONG WALNUT CREEK WASHED OUT THE BRIDGE ON
            COOPER BRIDGE ROAD. TIME ESTIMATED.

&&

TDP

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 8:53 PM EDTRiver Flood WarningFFCCobb, Douglas5 days
Sep 20, 8:54 PM EDTRiver Flood WarningFFCForsyth, Fulton3 days
Sep 20, 9:04 PM EDTFlash Flood WarningFFCCarroll, Cobb, Douglas, Paulding6 hr
Sep 20, 9:13 PM EDTFlash Flood WarningFFCCatoosa, Chattooga, Dade, Walker, Whitfield6 hr
Sep 21, 12:31 AM EDTFlash Flood WarningFFCCherokee, Clayton, Cobb, DeKalb, Forsyth, Fulton and 1 more6 hr
Sep 21, 3:00 AM EDTAreal Flood WarningFFCCarroll, Cobb, Douglas, Heard, Paulding18 hr
Sep 21, 3:13 AM EDTAreal Flood WarningFFCCatoosa, Chattooga, Walker, Whitfield12 hr
Sep 21, 3:53 AM EDTFlash Flood WarningFFCBanks, Barrow, Gwinnett, Hall, Jackson, Walton6 hr
Sep 21, 4:17 AM EDTRiver Flood WarningFFCCarroll, Coweta, Heard4 days
Sep 21, 5:16 AM EDTRiver Flood WarningFFCCobb, Fulton55 hr
Sep 21, 6:07 AM EDTAreal Flood WarningFFCCobb, DeKalb, Forsyth, Fulton, Gwinnett18 hr
Sep 21, 8:11 AM EDTRiver Flood WarningFFCGwinnett40 hr
Sep 21, 9:30 AM EDTAreal Flood WarningFFCGwinnett, Walton12 hr
Sep 21, 9:35 AM EDTRiver Flood WarningFFCDade29 hr
Sep 21, 9:56 AM EDTAreal Flood WarningFFCCatoosa, Chattooga, Dade, Murray, Walker, Whitfield12 hr
Sep 21, 10:23 AM EDTAreal Flood WarningFFCBartow, Cherokee, Pickens12 hr
Sep 21, 10:50 AM EDTRiver Flood WarningFFCCherokee49 hr
Sep 21, 10:50 AM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs5 days
Sep 21, 2:20 PM EDTRiver Flood WarningFFCCobb18 hr
Sep 21, 2:35 PM EDTAreal Flood WarningFFCBartow, Chattooga, Floyd, Polk9 hr
Sep 21, 2:55 PM EDTAreal Flood WarningFFCDawson, Fannin, Gilmer, Hall, Lumpkin, Towns and 2 more12 hr
Sep 21, 4:58 PM EDTAreal Flood WarningFFCBanks, Barrow, Clayton, Gwinnett, Hall, Henry and 4 more9 hr
Sep 21, 5:17 PM EDTRiver Flood WarningFFCDeKalb, Fulton14 hr
Sep 21, 5:17 PM EDTRiver Flood WarningFFCDeKalb, Fulton16 hr
Sep 21, 5:27 PM EDTRiver Flood WarningFFCFulton, Gwinnett14 hr
Sep 21, 7:58 PM EDTFlash Flood WarningFFCClarke, Greene, Madison, Oconee, Oglethorpe6 hr

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.